| Model Number |
1103 |
| Medical Device Problem Codes |
No Audible Alarm (1019); Display or Visual Feedback Problem (1184); Pumping Stopped (1503); Battery Problem (2885); Power Problem (3010)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: heartware ventricular assist system - controller 2.0 d4: model #: 1420 / catalog #: 1420 / expiration date: 31-aug-2018 / serial #: (b)(6) d9: no h3: no h4: mfg date: 31-aug-2017 h5: no d1: heartware ventricular assist system - battery d4: model #: 1650 / catalog #: 1650 / expiration date: 30-sep-2024 / serial #: (b)(6) d9: no h3: no h4: mfg date: 28-sep-2023 h5: no d1: heartware ventricular assist system - battery d4: model #: 1650 / catalog #: 1650 / expiration date: 31-oct-2024 / serial #: (b)(6) d9: no h3: no h4: mfg date: 06-oct-2023 h5: no d1: heartware ventricular assist system - battery d4: model #: 1650 / catalog #: 1650 / expiration date: 31-oct-2024 / serial #: (b)(6) d9: no h3: no h4: mfg date: 06-oct-2023 h5: no.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that the controller exhibited unusual activity and an unexpected power loss when changing power sources.The controller alarm indicator would light up red, but the controller did not make any audible alarm sound.Shortly after, the lights went away, but one of the battery indicators showed a not fully charged battery.The patient was guided by the ventricular assist device (vad) coordinator by phone to change from wall power to battery and to replace the second battery, after which no recurrent alarms or unusual controller behavior occurred.Logfile review at a clinic visit confirmed pump off times correlating with the reported events.There were pump off times of 17 seconds and 16 seconds on two separate occasions.The patient denied any accidental double power source disconnections.Speed and flow parameters remained normal.The controller was exchanged and three batteries were removed from use due to suspicion of power switching.The vad remains in use.No patient complications have been reported as a result of this event.
Event or Problem Description
It was further reported that the vad exhibited a vad disconnect alarm.
Additional Manufacturer Narrative
A supplemental report is being submitted for additional event information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
###a supplemental report is being submitted as additional information has being received for this event and sections have been updated.Additional products: serial: (b)(6); d10:yes return date: (b)(6) 2025 d1: heartware ventricular assist system ¿ battery d4: model #:1650/ catalog #:1650/ expiration date: 31-oct-2024/ serial or lot#: (b)(6); d9: no h3: yes h4: mfg date: 06-oct-2023 h5: no d4: model #:1650/ catalog #:1650/ expiration date: 31-oct-2024/ serial or lot#: (b)(6); d9: no h3: yes h4: mfg date: 06-oct-2023 h5: no d1: heartware ventricular assist system ¿ battery d4: model #:1650/ catalog #:1650/ expiration date: 31-oct-2024/ serial or lot#: (b)(6); d9: no h3: yes h4: mfg date: 06-oct-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.### medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was further reported during file review 3 three additional batteries exhibited momentary disconnections and power switching.
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: one (1) controller ((b)(6)) was returned for evaluation.(b)(6) and six (6) batteries ((b)(6)) were not returned for evaluation.A review of the device history record was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Various analyses were conducted and reviewed in order to evaluate the performance of the returned device in relation to the reported event.Failure analysis of (b)(6) revealed that the device passed functional testing.Visual inspection revealed contamination within both power ports.Supplemental testing was performed, and the test results revealed contamination on the pins and that the gold-plating of the pins were worn, exposing the base metal.The exposure of the base metal is susceptible to the effects of corrosion; no damage was observed with the controller receptacles' springs and troughs.Internal visual inspection did not reveal any anomalies.Log file analysis revealed that the controller in use during the reported event ((b)(6)) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15 minute interval.Analysis of the data log file revealed several instances of premature power switching events that were due to momentary disconnections involving (b)(6).Analysis of the data log file also revealed several momentary disconnections that did not lead to premature power switching events involving (b)(6).The associated batteries had been lubricated prior to release.Log file analysis revealed two (2) controller power up events, with an associated motor start events, logged on (b)(6) 2025 at 02:24:27 and on (b)(6) 2025 at 00:39:49, indicating a loss of power to the controller.The data point recorded prior to the first loss of power revealed that (b)(6) was connected to power port one (1) with (b)(4) relative state of charge (rsoc) and (b)(6) was connected to power port two (2) with (b)(4) rsoc.The data point recorded after the first loss of power revealed that a power adapter was connected to power port one (1) and (b)(6) was connected to power port two (2).The data point recorded prior to the second loss of power revealed that (b)(6) was connected to power port one (1) with (b)(4) relative state of charge (rsoc) and (b)(6) was connected to power port two (2) with (b)(4) rsoc.The data point recorded after the second loss of power revealed that a power adapter was connected to power port one (1) and (b)(6) was connected to power port two (2).The controller was without power for approximately eleven (11) seconds and sixteen (16) seconds, respectively.No anomalies were observed leading up to the losses of power.When the controller powers up following a loss of power, the led indicator for both power sources and the alarm indicator on the controller's front panel will flash red for a brief moment.It is likely the loss of power event was perceived by the patient as the reported "red alarm indicator" event.Review of the alarm log file revealed one (1) vad disconnect alarm was logged on (b)(6) 2025 at 10:54:56, indicating a physical disconnection of the driveline, likely during the reported controller exchange.Log file analysis associated with (b)(6) revealed a controller power-up with an associated motor start event logged on (b)(6) 2025 at 10:03:15.Analysis of the event log file revealed that the date, pump id, and patient id were set following the controller power up event.Review of the event log file revealed that the controller had not been in use prior to the power up event; the controller last had power on (b)(6) 2025, indicating that the power up event occurred during a controller exchange.Review of the alarm log file associated with (b)(6) revealed three (3) vad disconnect alarms logged on (b)(6) 2025 at 10:11:55, 10:13:33, and 10:15:19, indicating the controller was powered up without the driveline connected.Log file analysis revealed no anomalies associated with (b)(6).Of note, (b)(6) and (b)(6) are loaded with a software containing the pump start algorithm c.As a result, the reported events were confirmed.The associated batteries had been lubricated prior to release.Based on an investigation conducted under capa pr00574181, a possible root cause of the reported power switching event can be attributed to momentary disconnections due to fretting corrosion of the controller-port/power-source pins, and/or contamination on the controller receptacle sockets/power source pins.Even though this capa is now closed, (b)(6) and associated batteries fall in scope of this capa.The most likely root cause of the observed contamination events involving (b)(6) can be attributed to the handling of the device.The most likely root cause of the loss of power events can be attributed to a disconnection of both power sources and/or to an intermittent disconnection on one or both power sources.Capa pr00551638 investigated controller losses of power.Even though this capa is now closed, (b)(6) falls in scope of this capa.The most likely root cause of the controller power up event associated with (b)(6) can be attributed to a controller exchange.Based on the available information, the most likely root cause of the vad disconnect alarms can be attributed to the controller being powered up without the driveline connected and/or physical disconnections of the driveline from the controller during the reported controller exchanges and/or troubleshooting.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: controller d4: (b)(6) d9: yes, return date: 25-nov-2025 h3: yes d1: battery d4: (b)(6) h3: yes d1: battery d4: (b)(6) h3: yes d1: battery d4: (b)(6) h3: yes d1: battery d4: (b)(6) h3: yes d1: battery d4: (b)(6) h3: yes d1: battery d4: (b)(6) h3: yes investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.